MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523NAB
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 06/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that he experienced high blood glucose and a no delivery alarm.He said that he had a blood glucose of 271 mg/dl at 9:30 pm the night prior and 490 mg/dl this morning.He said that after he received 1 unit, he got a no delivery alarm.He also had a blood glucose of 445 mg/dl, 400 mg/dl, 326 mg/dl, 248 mg/dl and 199 mg/dl.During high blood glucose troubleshooting, the customer said that their blood glucose was 326 mg/dl at the time of the event and that their current blood glucose was 400 mg/dl.The customer treated their high blood glucose with their pump.He said that his drive support cap appeared normal.He said that his doctor recently changed his settings because of his high blood glucose.The customer was assisted with performing the high-pressure test and the test passed.He was advised to change the entire set, reservoir and insulin and treat per his doctor¿s instructions.The insulin pump is being returned for analysis.
 
Additional Manufacturer Narrative
Findings: pump passed all functional testing including the displacement, operating currents, rewind, basic occlusion, occlusion, prime and excessive no delivery test.Pump received with cracked case at the display window corner, cracked reservoir tube lip, minor scratched lcd window, cracked case and cracked battery tube threads.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAB
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6755758
Report Number2032227-2017-32623
Device Sequence Number16363360
Product Code OYC
UDI-Device Identifier00643169077645
UDI-Public(01)00643169077645
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-523NAB
Device Catalogue NumberMMT-523NAB
Device Lot NumberA7523NABJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2017
Initial Date Received by Manufacturer 07/02/2017
Supplement Date Received by Manufacturer10/13/2017
Initial Report FDA Received Date07/31/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight185